Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 12, NWS Albuquerque, NM

February 23, 2008

NWS Albuquerque, NM issued this wind advisory at Feb 23, 2008, 4:33 AM MST. It took effect at Feb 23, 2008, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 4:33 AM MST (11:33 UTC)
In effect from
Feb 23, 2008, 11:00 AM MST
Expired
Feb 23, 2008, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 231133
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 AM MST SAT FEB 23 2008

NMZ005-010>013-016>021-026-240000-
/O.NEW.KABQ.WI.Y.0012.080223T1800Z-080224T0000Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
433 AM MST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

GUSTY WINDS FROM THE WEST NORTHWEST WILL RAPIDLY DEVELOP JUST
BEFORE NOON ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE EAST
CENTRAL PLAINS. WINDS WILL STRENGTHEN BETWEEN 25 TO 35 MPH BY
EARLY AFTERNOON WITH GUSTS REACHING 50 MPH IN MANY LOCALES.
LOCALLY HIGHER GUSTS MAY EXIST ALONG SUMMITS...BELOW CANYONS...AND
THROUGH MOUNTAIN PASSES. WINDS ARE THEN EXPECTED TO QUICKLY
DIMINISH AFTER SUNSET THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

52
1 follow-up statement
000 
WWUS75 KABQ 240020
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MST SAT FEB 23 2008

NMZ005-010>013-016>021-026-240130-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-080224T0000Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
520 PM MST SAT FEB 23 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR AREAS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER...WEST TO NORTHWEST WINDS
OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE
EARLY EVENING HOURS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:54 AM MST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 23, 2:54 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 AM MST SAT FEB 23 2008

.DISCUSSION...
CURRENT MAPS...SHORTWAVE SHOWING UP NICELY AS IT SWINGS EASTWARD
IN SHEARING FLOW UNDERCUTTING BASE OF COMPLEX HIGH AMPLITUDE
TROUGH CENTERED ON THE GULF OF ALASKA. SHORTWAVE JUST PUSHING
ACROSS THE NORTHWEST MOUNTAINS RIGHT NOW...AS NEXT BIG SYSTEM
INBOUND SHOWING UP WELL ON OVERHEAD IMAGERY JUST OFF CENTRAL
CALIFORNIA COAST. SKINNY RIDGE IN BETWEEN PACIFIC SYSTEM AND
SHORTWAVE OVER NORTHERN END OF THE STATE IN IMMINENT DANGER OF
BEING MASHED DOWN AS PACIFIC SYSTEM HEADS FOR A DAYTIME LANDFALL
TODAY OVER SAN FRANCISCO BAY. AS SHORTWAVE MOVES THROUGH...SNOW
FOCUS SHIFTS FROM WESTERN THIRD OF THE STATE TO THE NORTHERN TIER
ALONG THE COLORADO BORDER. FAIRLY WARM OVERNIGHT TEMPERATURES WILL
LIMIT SNOW ACCUMULATION...OR KEEP IT ALL RAIN...IN VALLEYS...AND
RESTRICT AREAL COVERAGE TO THE HIGHER PEAKS. GUSTY SOUTHWEST FLOW
ALREADY UNDERWAY THROUGH THE SACRAMENTOS AND GUADALUPES...AND
THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN.

MODELS...GOOD CONSENSUS PLAUSIBLY MOVES WEAK RIDGE OVER NEW MEXICO
THROUGH THE DAY TODAY AND INTO TONIGHT...AHEAD OF LARGE CALIFORNIA
WEATHER SYSTEM THAT WILL ENCROACH INTO NORTHERN NEW MEXICO BY LATE
SUNDAY. SYSTEM SHOULD HAVE SHEARED OUT INTO OPEN WAVE...ASSURING
MORE RAPID PASSAGE EASTWARD INTO THE SOUTHERN PLAINS BY MONDAY.
HIGH AMPLITUDE RIDGE BUILDING IN FROM TROPICAL EAST PACIFIC TO THE
YUKON TERRITORY IN NORTHWEST CANADA NOW LOOKING LIKE IT WILL HAVE
MUCH EASIER TIME SLIDING EASTWARD INTO NEW MEXICO ON TUESDAY...AS
PERSISTENT GULF OF ALASKA SYSTEM KEEPS SENDING PARADE OF WAVES
THROUGH THE FLOW TO CRUSH DOWN THE RIDGE...WITH LITTLE SUCCESS
THIS FAR SOUTH...AND STATE WILL REMAIN UNDER MEAN RIDGE PATTERN
FOR THE REMAINDER OF THE MONTH.

SHORT TERM...TODAY AND TONIGHT...SHORTWAVE NOW DEPARTING THE WEST
AND SWEEPING ACROSS THE NORTH WILL SHIFT SNOW FOCUS TO NORTHWEST
MOUNTAINS AND SANGRE DE CRISTOS...WITH SPILLS INTO THE NORTHEAST
HIGHLANDS THIS MORNING...BUT RAPID MOVEMENT OF SHORTWAVE TO TEXAS
PANHANDLE BY EARLY AFTERNOON WILL BRING SNOWFALL TO AN END. WILL
ALLOW NORTHWEST PLATEAU AND WEST CENTRAL MOUNTAINS WINTER WEATHER
ADVISORY TO DROP PRETTY MUCH ON SCHEDULE THIS MORNING...AND
CONTINUE THE ADVISORY THROUGH THE AFTERNOON TO COVER LINGERING
SNOW AND TRAVEL PROBLEMS FOR NORTHWEST MOUNTAINS...UPPER RIO
GRANDE VALLEY...AND SANGRE DE CRISTOS THROUGH THE AFTERNOON AS
CURRENTLY WRITTEN. COLD FRONT SWEEPING SOUTHWARD FROM DEEPENING
SURFACE LOW OVER WESTERN KANSAS WILL BRING GUSTY WINDS BACK TO LIFE
OVER THE EASTERN PLAINS...AND WILL HOIST WIND ADVISORY FOR THIS
AFTERNOON FOR THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER
TO COVER...AND CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF
INTERSTATE 40 CORRIDOR WILL BE COVERED BY RED FLAG WARNING THIS
AFTERNOON FOR THE EASTERN PLAINS. LESS WIND EXPECTED FOR EASTERN
UNION AND HARDING COUNTIES...THUS WILL LEAVE THIS SPOTS OUT OF
ADVISORY COVERAGE THIS ROUND. SURFACE HIGH BUILDING IN TONIGHT
UNDER THE RIDGE WILL BROADLY DROP CLOUD COVERAGE A NOTCH FOR ALL
BUT THE NORTHERN TIER...WITH NORTHWEST FLOW CONTINUING OVERNIGHT.
SURFACE TEMPERATURES WILL DROP A FEW DEGREES BELOW SEASONAL NORMS
UNDER CLEARING SKIES.

LONG TERM...SUNDAY THROUGH TUESDAY...CALIFORNIA SYSTEM IN PROCESS
OF SHEARING RAPIDLY EASTWARD FOR QUICK JOURNEY ACROSS NORTHERN NEW
MEXICO ON SUNDAY...WITH ANOTHER 2 TO 4 INCHES OVER THE NORTHWEST
MOUNTAINS ON CHAMA TO EL RITO AXIS...LESSER AMOUNTS TO EITHER
SIDE...THROUGH SUNDAY NIGHT. NEXT COLD FRONT DROPPING SOUTHWARD
WILL BOOST WEST WIND SPEEDS AGAIN ON SUNDAY AFTERNOON.

INTO MONDAY...TROUGH NOW WELL EAST OF THE STATE...WITH ANOTHER
COLD PUNCH SINKING SOUTHWARD AS SURFACE LOW DEEPENS OVER HEART OF
TEXAS. GUSTY WINDS OF LATE SUNDAY WILL BECOME EVEN GUSTIER...AND
ANTICIPATE CRITICAL FIRE WEATHER CONDITIONS REDEVELOPING OVER THE
EASTERN PLAINS. DIGGING TROUGH WILL MOVE EAST SLOWLY...AND KEEP
SPEEDY NORTHWEST FLOW ALOFT OVER NORTHEAST CORNER OF NEW MEXICO
FOR THE DAY FOR ENHANCED CLOUD COVERAGE AND A QUICK SHOWER OR TWO
PASSING THROUGH IN THE STEERING FLOW.

INTO TUESDAY...KICKER SHORTWAVE MOVING FROM NORTH TO SOUTH ACROSS
EASTERN HALF OF THE FORECAST AREA WILL DO THE LAST OF THE DAMAGE
WITH THE DIGGING TROUGH...AND ONE LAST BLAST OF CLOUDS AND SHOWERS
BEFORE THE RIDGE BUILDS EASTWARD IN EARNEST BY LATE TUESDAY. WITH
THE RIDGE...CLEARING SKIES...BROAD WARMING TREND...AND LATE WINTER
TREND TO ABOVE NORMAL TEMPERATURES THROUGH REMAINDER OF THE WORK WEEK.

SHY

&&

.AVIATION...
SCATTERED TO WIDESPREAD AREAS OF MVFR AND PATCHY AREAS OF IFR
CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN AND CENTRAL NEW
MEXICO THROUGH MID TO LATE MORNING HOURS AS RAIN SHOWERS AND HIGH
ELEVATION SNOW SHOWERS TRANSITION EASTWARD. MOUNTAIN OBSCURATIONS
ACROSS MOUNTAINS AND PATCHY VALLEY FOG WILL ALSO DETERIORATE
CONDITIONS BEFORE NOON. VFR CONDITIONS WILL PREVAIL ACROSS THE
EAST CENTRAL PLAINS...SOUTH OF INTERSTATE 40. GUSTY WINDS WILL
ALSO QUICKLY DEVELOP BY EARLY AFTERNOON ALONG THE CENTRAL
MOUNTAINS INTO THE EAST CENTRAL PLAINS WITH GUSTS TO 45KT POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  28  55  33 /  40  10  10  40
GALLUP..........................  45  23  58  29 /  30   0   0  20
GRANTS..........................  48  24  61  31 /  20   0   0  10
GLENWOOD........................  62  31  70  36 /  30   0   0   0
CHAMA...........................  43  14  46  22 /  60   5  40  60
LOS ALAMOS......................  44  26  53  31 /  40   5  10  20
RED RIVER.......................  39  14  48  25 /  50   0  10  30
TAOS............................  44  18  52  28 /  50   5  20  30
SANTA FE........................  48  24  56  34 /  40   5   5  10
SANTA FE AIRPORT................  48  26  57  34 /  30   5   5  10
ESPANOLA........................  56  25  61  32 /  40   5  10  20
ALBUQUERQUE HEIGHTS.............  54  32  62  40 /  20   0   0   0
ALBUQUERQUE VALLEY..............  57  31  65  36 /  20   0   0   0
ALBUQUERQUE FOOTHILLS...........  53  31  60  38 /  20   0   0   0
ALBUQUERQUE WEST MESA...........  59  32  66  38 /  20   0   0   0
SOCORRO.........................  63  29  69  36 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  48  24  54  31 /  20   0   0   0
MORIARTY/ESTANCIA...............  51  26  62  33 /  30   0   0   0
CARRIZOZO.......................  60  32  67  40 /  10   0   0   0
RUIDOSO.........................  54  29  62  39 /   5   0   0   0
RATON...........................  52  19  58  30 /  10   0   0   5
LAS VEGAS.......................  50  24  61  36 /  20   0   0   5
ROY.............................  54  29  58  35 /   0   0   0   0
CLAYTON.........................  57  29  63  36 /   5   0   0   0
SANTA ROSA......................  64  33  73  40 /   5   0   0   0
TUCUMCARI.......................  64  33  72  44 /   0   0   0   0
FORT SUMNER.....................  67  34  75  41 /   0   0   0   0
CLOVIS..........................  65  34  72  43 /   0   0   0   0
PORTALES........................  66  33  74  43 /   0   0   0   0
ROSWELL.........................  71  37  77  43 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ002>004.

WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ005-010>013-016>021-026.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

&&

SHY/52
Hazardous weather outlook, Feb 22, 5:41 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST FRI FEB 22 2008

NMZ001>021-026-231300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
541 AM MST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING WINTER STORM MOVING FROM WEST TO EAST ACROSS THE
NORTHERN HALF OF THE STATE WILL DROP 2 TO 4 INCHES OF NEW SNOW
OVER THE NORTHWEST PLATEAU AND MOUNTAINS...THE WEST CENTRAL
MOUNTAINS...AND THE UPPER RIO GRANDE VALLEY THROUGH TONIGHT.
EXPECT 1 TO 3 INCHES ADDITIONAL SNOW OVER THE HIGHER
COUNTRY...ESPECIALLY THE CHUSKA AND ZUNI MOUNTAINS...AND WESTERN
CATRON COUNTY NEAR THE ARIZONA LINE. A WINTER WEATHER ADVISORY IS
IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 5 AM MST SATURDAY TO
COVER SNOWFALL AND POSSIBLE TRAVEL PROBLEMS DUE TO SNOW COVERED
AND LOCALLY SLICK ROADS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW ON
SATURDAY. HOWEVER...EXPECT AN ADDITIONAL 1 TO 4 INCHES OF NEW SNOW
OVER THE NORTHWEST PLATEAU AND MOUNTAINS ON SATURDAY MORNING
BEFORE SNOW ENDS SATURDAY AFTERNOON. A COLD FRONT SWEEPING FROM
NORTHWEST TO SOUTHEAST ACROSS THE STATE ON SATURDAY WILL INCREASE
SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 45 MPH OVER THE EASTERN
PLAINS ON SATURDAY AFTERNOON...AND LOW HUMIDITIES COMBINED WITH
GUSTY WINDS SOUTH OF INTERSTATE 40 NEAR THE TEXAS BORDER WILL
PRODUCE LOCALLY CRITICAL FIRE WEATHER CONDITIONS.

NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY.

A COLD FRONT SWEEPING SOUTHWARD OVER THE EASTERN PLAINS ON MONDAY
WILL REDEVELOP CRITICAL FIRE WEATHER CONDITIONS AS GUSTY WINDS
COMBINE WITH LOW HUMIDITIES MAINLY ALONG AND SOUTH OF INTERSTATE
40 ON MONDAY AFTERNOON.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Local storm report, Feb 23, 3:20 AM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MST SAT FEB 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     SNOW             ANGEL FIRE              36.39N 105.29W
02/22/2008  M4.0 INCH        COLFAX             NM   CO-OP OBSERVER

0501 PM     SNOW             2 WSW EL MORRO          35.04N 108.35W
02/22/2008  M3.0 INCH        CIBOLA             NM   CO-OP OBSERVER

0828 PM     SNOW             6 N WHITEWATER          35.35N 108.75W
02/22/2008  M3.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

            SNOWFALL 3.0 INCHES

&&

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:02 AM MSTRed Flag WarningABQ11 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.